MAUDE Adverse Event Report: CARDINAL HEALTH P400 PREM U/M 16FR CATH SECURE; DEVICE, URINE FLOW RATE MEASURING, NON-ELECTRICAL, DISPOSABLE

CARDINAL HEALTH P400 PREM U/M 16FR CATH SECURE; DEVICE, URINE FLOW RATE MEASURING, NON-ELECTRICAL, DISPOSABLE
Model Number P4P16SD
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that a foley catheter was inserted with kit by the medical doctor (md) at the start of the procedure.During the procedure, approximately 20 minutes after inserting laparoscopic ports, there was an audible pop sound.The md stopped the procedure and the staff checked the patient and surroundings.The md also visually checked the patient's abdominal cavity with a scope.No areas of injury or noted concerns.At the end of the procedure, the md went to remove the foley.Upon pulling back the balloon fluid, they noted urine in return.The foley was removed with a noted rip in the balloon.A cystoscopy was done with no appearance of retained product.Sample is not available to be returned however a photo is attached.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
One digital image was provided for evaluation.A visual inspection of the digital image was performed and the reported issue was confirmed; the balloon has a rip.The device history records were reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to this issue.The device history record review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The balloons undergo 100% inspection by inflation to nominal volume as well as a visual inspection for irregularities which may cause early failure.The controls which are put in place for this type of failure were followed properly.Retained samples were evaluated and no problems were found.Based on the available information, we were unable to detect any non-conformities during our investigation and an exact root cause was unable to be determined.The silicone balloons may fail due to user-related reasons like over-inflation or pulling.At this time, no corrective actions are necessary.This complaint will be used for tracking and trending purposes.

Brand Name
P400 PREM U/M 16FR CATH SECURE
Common Device Name
DEVICE, URINE FLOW RATE MEASURING, NON-ELECTRICAL, DISPOSABLE
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13572880
Report Number9612030-2022-03170
Device Sequence Number11727438
Product Code FFG
UDI-Device Identifier20884521029597
UDI-Public20884521029597
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberP4P16SD
Device Catalogue NumberP4P16SD
Device Lot Number2119502864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown